Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 30, 2022, 1:33 PM CDT for Ouachita Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 1:33 PM CDT (18:33 UTC)
- Expired
- Mar 30, 2022, 1:46 PM CDT
- In force
- 13 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 175 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
506
WFUS54 KSHV 301833
TORSHV
LAC073-301915-
/O.NEW.KSHV.TO.W.0028.220330T1833Z-220330T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
133 PM CDT Wed Mar 30 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Ouachita Parish in north central Louisiana...
* Until 215 PM CDT.
* At 133 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Richwood, or 10 miles south of
Brownsville-Bawcom, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monroe around 140 PM CDT.
Richwood around 145 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Fondale, Fairbanks, Perryville, Bosco, Pine Grove, Guthrie and
Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3249 9194 3245 9194 3240 9200 3233 9201
3229 9210 3244 9232 3271 9200 3271 9197
3268 9197 3266 9194 3267 9192 3266 9191
3264 9193 3260 9193 3254 9192 3252 9190
TIME...MOT...LOC 1833Z 223DEG 40KT 3233 9213
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
441 follow-up statement
211
WWUS54 KSHV 301846
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
146 PM CDT Wed Mar 30 2022
LAC073-301856-
/O.CAN.KSHV.TO.W.0028.000000T0000Z-220330T1915Z/
Ouachita LA-
146 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR SOUTHEASTERN OUACHITA PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for north central
Louisiana.
LAT...LON 3249 9194 3245 9194 3240 9200 3233 9201
3229 9210 3244 9232 3271 9200 3271 9197
3268 9197 3266 9194 3267 9192 3266 9191
3264 9193 3260 9193 3254 9192 3252 9190
TIME...MOT...LOC 1845Z 223DEG 40KT 3244 9201
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:03 PM CDT, 30 minutes earlier.
Area forecast discussion, Mar 30, 1:03 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
103 PM CDT Wed Mar 30 2022
.AVIATION...
A vigorous line of thunderstorms will is currently pushing through
the ELD/MLU corridor and is expected to produce potentially severe
westerly winds gusts. Behind the line expect scattered to numerous
showers and a few embedded thunderstorms across for several more
hours across TXK/SHV/GGG with winds briefly going from westerly
back to southerly ahead of a cold front sliding in from the
northwest later this afternoon through early this evening. West to
northwest winds will kick in and be gusty (up to 30 kts) through
early this evening, but these winds will relax a bit overnight.
Some showers and maybe a storm or two will form along this cold
front through the afternoon, but mainly north of I-20. Expect a
transition to VFR in all areas over the next few hours, although
some mid to high level clouds will filter in again tomorrow
morning. /50/
&&
.PREV DISCUSSION... /issued 1102 AM CDT Wed Mar 30 2022/
UPDATE...
Closely monitoring a NNE to SSW oriented squall line pushing east
through the Nevada AR, to SHV, to San Augustine TX line. This line
has been producing strong to occasionally severe wind gusts over
the past few hours as it has moved over an axis of diurnal minimum
instability. Very recent mesoanalysis trends show instability of
500 to 1000 j/kg MLCAPE starting to build north ahead of the line
across our eastern zones. This fact, in concert with tremendous
wind shear in place, should cause an increase in severe activity
across Central LA and the Arklamiss before activity clears to our
east by about 3 PM or so. We think the predominate mode will be a
squall line (QLCS) capable of 60 to 80 mph wind gusts and
embedded tornadoes. However, there is also the potential in an
axis roughly from Natchitoches to Monroe and points southeast for
a window or robust supercell thunderstorms to form and persist for
an hour or two before merging in with the main line. Any of these
supercell thunderstorms will have a greater potential for
tornadoes with strong tornadoes certainly not out of the question.
In the wake of the main squall line there will be a window of time
midday through early evening before the attendant actual cold
front moves through and starts importing in cooler air. At least
recent HRRR runs have suggested there will be enough instability
and moisture left to get some scattered showers and storms going
mainly north of I-20 along the front this afternoon. These storms
should likely remain below severe thresholds, but could still
produce gusty winds and maybe a bit of hail.
Otherwise, the tornado watch was recently updated to remove
portions of the watch west of the main squall line. This trend of
removing portions of the watch west of the squall line will
continue over the next few hours. /50/
PREV DISCUSSION... /issued 431 AM CDT Wed Mar 30 2022/
SHORT TERM.../Today through Thursday/
A NE to SW band of convection continues to march E across Ern OK
through NCntrl TX early this morning, with much of the convection
becoming more disorganized over the last couple of hours. However,
have noted some bowing structures that have recently developed
within the line as it begins to tap some slightly better
instability with MLCapes of 500-1000 J/Kg E of the line. However,
very steep and almost dry adiabatic lapse rates exist farther E in
the H700-500 lyr over much of E TX/NW LA/SW AR, although atop
steep capping noted in the 06Z KSHV raob. Sfc winds continue to
veer in advance of the line, suggesting that the convection will
remain mostly linear, with the progs suggesting that instability
will continue to gradually wane towards daybreak as the line
enters E TX/extreme SE OK. This trend appears to persist through
mid-morning as it enters portions of SCntrl AR/NW LA, before
instability begins to increase in response to diurnal heating. A
very intense Srly LLJ is expected to intensify further later this
morning to 60-70kts across Lower Toledo Bend Country N into N
LA/SCntrl AR, with these extreme shear values and increasing
instability contributing to an intensifying trend in the
convection after 15Z from SCntrl AR S into NCntrl LA, as the
parent trough axis now entering W TX begins to take on a negative
tilt through midday/early afternoon, increasing large scale
forcing once the convection nears the Lower MS Valley. Thus, an
increasing damaging wind and potential tornado threat will develop
late this morning before the convection races E of the area, and
thus have maintained severe wording in the forecast through early
afternoon. Another concern in the short term is the wind machine,
with portions of the LLJ mixing down resulting in frequent gusts
to 40-45 mph late last night and early this morning over portions
of E TX/Wrn LA. Have maintained the existing Wind Advisory as is
with SE OK/the Wrn counties in E TX through 12Z this morning as
the convection line should be nearing/clearing these area
near/shortly after the Advisory expiration, with winds decoupling
once the convective line continues shifting E.
Much drier air will undercut the ejecting trough axis later this
morning through the afternoon, thus ending the convection quickly
from W to E later this morning through the early afternoon.
However, the attendant cold front now moving through Wrn OK/Lower
TX Panhandle remains progged to quickly shift SE into SE OK/SW
AR/NE TX this afternoon, with just enough mainly elevated moisture
and forcing along the base of the trough yielding a narrow band of
sct convection along the front (as suggested by the CAMs) which
may affect these areas during the afternoon. The progs do maintain
steep elevated lapse rates this afternoon in this slightly
elevated convection, suggesting that an isolated severe threat
will continue for these areas yielding a potential large
hail/localized wind threat, before the convection exits the region
to the E by 00Z Thursday. In addition, post-frontal winds will
increase as well this afternoon which may near Wind Advisory
criteria, but given the brevity and marginal speeds, have opted to
hold off on another Advisory attm and allow later shifts to
monitor.
The pressure gradient will relax after sunset this evening as sfc
ridging builds SE through TX into the Sabine Valley, with wrap-
around cu expected to diminish by mid to late evening as well.
Thus, some radiational cooling within the cooling/dry air mass
will yield a return to below normal temps areawide, as readings
fall into the 40s areawide, with some upper 30s possible in the
protected areas of SE OK/adjacent SW AR. Another compact upper low
analyzed this morning over the Wrn Dakotas into NE WY is expected
to continue diving SSE around the ejecting longwave trough axis,
and should swing SE from the Red River Valley N through OK into
the Ozarks during the day Thursday, resulting in an increase in
elevated cloud cover affecting at least the Nrn half of the
region. Although some forcing exists in these elevated cigs, a
much drier air mass in place should prevent any returns aloft from
reaching the ground, and thus have maintained a dry forecast with
these cigs diminishing from W to E during the afternoon. Some
insolation and continued WNW winds should also result in near of
not slightly below normal temps areawide, with very cool
conditions returning under a mostly clear sky Thursday night.
15
LONG TERM.../Thursday Night through Wednesday/
Nearly zonal flow will take the place of our current trough as it
moves into the Ohio Valley to begin the long term forecast. We
continue to track a weak upper trough exiting the Intermountain West
and into the Great Plains Friday into Friday Night. The ECMWF has
finally come into line with a drier solution concerning this trough
passage late Friday Night into Saturday but am hesitant to drop pops
completely during these periods. Instead, have lowered pops to
slight chance variety with any precipitation on Saturday moving out
of our region quickly by late morning through the afternoon. We
should remain dry for Sunday but dirty zonal to WSW flow aloft
Sunday Night through Monday will combine with an increasing low
level jet and at the very least, isentropic forcing to support
increasing convective chances beginning Sunday Night but especially
Monday Afternoon into Monday Night. There are some temporal
differences in the medium range progs concerning onset of
precipitation with the ECMWF being about 24 hours slower bringing
precipitation into our region so have split the difference with the
much wetter GFS.
Isentropic forcing becomes more dynamic forcing in advance of an
upper level trough that will move out of the Four Corners Region of
the County and Northern Mexico, into the Southern Plains and the
Texas Hill Country for Monday Night into Tuesday. This promises to
bring much more in the way of scattered convection to the region but
did not bite on likely to widespread pops as some models suggest
given this being the day 7 portion of the 7-day forecast. Way to
early to determine the severity of the convection ahead of this next
trough passage but the GFS solution does support that possibility
given its more cutoff nature to the ejecting trough vs the ECMWF
which shows a much more sheared solution with its positive tilt.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 45 70 43 / 100 10 0 0
MLU 79 47 70 43 / 100 10 0 0
DEQ 75 37 65 35 / 100 0 0 0
TXK 77 43 66 41 / 100 10 0 0
ELD 76 43 68 39 / 100 10 0 0
TYR 76 43 70 43 / 100 0 0 0
GGG 78 43 70 42 / 100 0 0 0
LFK 81 45 73 45 / 100 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 PM CDT this afternoon for ARZ050-051-
059>061-070>073.
LA...Wind Advisory until 1 PM CDT this afternoon for LAZ001>006-
010>014-017>022.
OK...None.
TX...Wind Advisory until 1 PM CDT this afternoon for TXZ097-112-126-
138-151-153-166-167.
&&
99/99/99Hazardous weather outlook, Mar 30, 4:54 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 454 AM CDT Wed Mar 30 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 454 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Strong to severe thunderstorms will be possible today, capable of producing strong and damaging wind gusts, large hail and isolated tornadoes. Locally heavy downpours will also accompany this activity today. In addition, strong winds outside of thunderstorms will continue as well with gusts upwards of 50 mph possible today. This activity will exit the region from west to east by later this morning through late this afternoon as a cold front moves across the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Local storm report, Mar 30, 11:28 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG 8 NE STONEWALL 32.35N 93.71W
03/30/2022 CADDO LA NWS EMPLOYEE
TREE DOWN.
&&
25Local storm report, Mar 30, 12:22 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG DOYLINE LA 32.51N 93.43W
03/30/2022 WEBSTER LA EMERGENCY MNGR
LARGE TREE DOWN BLOCKING PILGRIM REST ROAD
IN DOYLINE.
&&
25Local storm report, Mar 30, 12:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG STONEWALL 32.27N 93.82W
03/30/2022 DE SOTO LA LAW ENFORCEMENT
DESOTO PARISH REPORTS SEVERAL TREES DOWN
ACROSS THE PARISH.
&&
25Local storm report, Mar 30, 12:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG HODGE 32.28N 92.73W
03/30/2022 JACKSON LA PUBLIC
DOLLAR GENERAL DAMAGED.
&&
25Local storm report, Mar 30, 1:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND DMG POWHATAN 31.88N 93.20W
03/30/2022 NATCHITOCHES LA BROADCAST MEDIA
TREE FELL ON HOME ON 100 BLOCK OF 485
TRAPPING FAMILY IN HOME. INJURIES UNKNOWN AT
THIS TIME.
&&
25Local storm report, Mar 30, 1:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG HODGE 32.28N 92.73W
03/30/2022 JACKSON LA EMERGENCY MNGR
REPORT OF ROOF OF A MEDICAL BUILDING IN
HODGE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:13 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 47 min |
| Mar 30, 10:19 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 41 min |
| Mar 30, 10:55 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 50 min |
| Mar 30, 11:01 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 44 min |
| Mar 30, 11:21 AM CDT | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 39 min |
| Mar 30, 11:34 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Grant, Natchitoches, Red River, Sabine, Winn | 56 min |
| Mar 30, 11:51 AM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 39 min |
| Mar 30, 11:57 AM CDT | Tornado Warning | SHV | Natchitoches, Red River, Winn | 33 min |
| Mar 30, 12:02 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 43 min |
| Mar 30, 12:07 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 38 min |
| Mar 30, 12:08 PM CDT | Tornado Warning | SHV | Natchitoches, Winn | 52 min |
| Mar 30, 12:28 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 34 min |
| Mar 30, 12:35 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 40 min |
| Mar 30, 12:35 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 40 min |
| Mar 30, 12:44 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 27 min |
| Mar 30, 12:48 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 57 min |
| Mar 30, 12:54 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 51 min |
| Mar 30, 1:04 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 41 min |
| Mar 30, 1:45 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 30 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.